MAUDE Adverse Event Report: OSCOR INC. INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER

OSCOR INC. INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER
Model Number 0052-3021
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is still in progress, follow-up report will be submitted if we found any further additional information.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
It was reported that a 85 year old female underwent a procedure for placement of the impella rp.A complaint was entered inclusive of your 23fr sheath.We expect the product to be returned, but to date nothing has been returned.The field rep noted the following: the abiomed 23fx30cm sheath was then inserted without issue.Heparin was not given per the request of the dr., the dilator was then removed.Upon removal of the dilator, a crack in the 23f abiomed sheath became evident, and bleeding was present.A replacement 23fx30cm sheath was quickly located and the broken sheath was replaced without issue.The patient expired when family chose to withdraw care.
 
Additional Manufacturer Narrative
Additional information received 08/15/2022: the family withdrew care and patient expired at 0936 on (b)(6) 2022.The family withdrew care as the patient had decompensated after tricuspid valve repair.The patient suffered from atrial fibrillation, hypotension, bradycardia, chf, ef of 55%, copd, dilated rv, and severe tricuspid regurgitation.The product was not a factor in the cause of death.One 23f abiomed introducer sheath was received.There were no other accessories.Traces of blood were found on the sheath.Crack was observed on the sheath.According to the event description summary the sheath was cracked during removal of the dilator.Upon evaluation of the returned product, during the visual inspection with the naked eye it was found that the sheath presented 2 cracks, 10-11mm in length, approximately 20cm from the distal tip.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Returned device analysis revealed the sheath was within manufacturing specification.Two 10-11mm cracks were found on the score line of the sheath shaft.According to the event description summary, upon removal of the dilator, a crack in the 23f abiomed sheath became evident.It is possible that the dilator removal was performed on an angle and damaged the score lines of the sheath.According to the device history record, the sheath passed all in-process and qa final inspection steps before shipping to the customer including visual inspection and leak test.Per procedure (abiomed introducer sheath in-process and final) sample size: 100% with naked eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm, or any other damages.Foreign matter (fm)/fiber is limited to 2 particles < 0.10 mm2 or 1 particle < 0.2 mm2 per ifu dilators, catheters, and pacing leads should be removed slowly from the sheath.Rapid removal may damage the valve membrane resulting in blood flow through the valve.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
INTRODUCER KIT FOR IMPELLA®
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer Contact
daniel naut
3816 desoto blvd.
palm harbor, FL 34683-1816
7279372511
MDR Report Key15198412
Report Number1035166-2022-00094
Device Sequence Number6414073
Product Code DYB
UDI-Device Identifier00885672009786
UDI-Public00885672009786
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2024
Device Model Number0052-3021
Device Catalogue Number0052-3021
Device Lot NumberDP-13777
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer12/21/2022
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age85 YR
Patient SexFemale